FHI: Several younger patients experienced skin bleeding after taking the AstraZeneca vaccine

Audun HågåPhoto: Jil Yngland / NTB
Advertisements

Several younger people who have received the AstraZeneca vaccine have reported major or minor skin bleeding. It could be a potentially serious sign, the National Institute of Public Health (FHI) warns.

“It can be a serious sign of a reduced number of platelets,” Sigurd Hortemo in the Norwegian Medicines Agency said at an urgent press conference in collaboration with the National Institute of Public Health (FHI) on Saturday.

Shortly beforehand, there were reports that at least three health workers had been admitted to the hospital with a blood clot after receiving the AstraZeneca vaccine.

Investigation in progress

Both the Norwegian Medicines Agency and the FHI now ask health workers under the age of 50 to pay special attention to side effects after the vaccine.

“Due to the seriousness (of the issue), we are now investigating this thoroughly,” Hortemo said.

“If you have taken the vaccine and experience getting skin hemorrhages after a few days, then you should contact the health service,” he noted.

He emphasized that the European Medicines Agency (EMA) has now started to look at possible connections between the vaccine and the cases of blood clots.

Extremely rare incidents

“I would say that these are extremely rare incidents, and this vaccine has been used on tens of millions of people, and apart from the cases in Norway, Denmark, and Austria, no such incidents have been reported,” Hortemo told TV 2.

When asked what people should think now, he answered:

“When it (the vaccine) was used in Norway, it was on the basis of studies that showed that it was effective. The people should know that it has not been established that these problems are due to the vaccine.” 

The World Health Organization concluded on Friday that there is no reason to stop using the AstraZeneca vaccine.

Source: © NTB Scanpix / #Norway Today / #NorwayTodayNews

Do you have a news tip for Norway Today? We want to hear it. Get in touch at info@norwaytoday.no

Advertisements

1 Comment on "FHI: Several younger patients experienced skin bleeding after taking the AstraZeneca vaccine"

  1. Why are young patients jumping the queue ?

Leave a comment

Your email address will not be published.


*